Alert archive / Illinois / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 8, NWS Lincoln, IL

February 11, 1999Peoria County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 11, 1999, 2:00 PM CST for Peoria County, Stark County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 1999, 2:00 PM CST (20:00 UTC)
Expired
Feb 11, 1999, 2:45 PM CST
In force
45 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Peoria County, IL, Stark County, IL

The radar

The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 11:15 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 1999-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 1999-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-346 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 112001
SVRSPI
ILC143-175-112045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CST THU FEB 11 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEORIA COUNTY IN CENTRAL ILLINOIS
  STARK COUNTY IN CENTRAL ILLINOIS

* UNTIL 245 PM CST

* AT 155 PM CST... DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS EXTENDING FROM 15 MILES SOUTHWEST OF FARMINGTON TO 15
  MILES WEST OF WYOMING... MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIMFIELD
  ELMWOOD
  PRINCEVILLE
  WEST JERSEY
  TOULON
  WYOMING

DAMAGING WIND GUSTS OF 60 MPH OR HIGHER CAN BE EXPECTED. GET INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

AUTEN/PLAHMER/KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:00 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 11, 2:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CST THU FEB 11 1999

NGM A BIT SLOWER ON THE FNTL MOVMT THAN THE ETA AND AVN. MAPS DATA ON
AWIPS SHOWS FNT IS MOVG A BIT FASTER THAN EVEN THE FASTEST MODEL.
SQUALL LINE HAS DVLPD AND MOVING INTO CWA NOW. EXPECT THE BEST
POTENTIAL IS FOR DAMAGING WINDS AND SOME HAIL...AS THE DIRECTIONAL
SHEAR IS NOT THAT STRONG. SOME POSSIBLE SPIN UP TORNADOES...BUT
DAMAGING WINDS THE BEST THREAT DU|E TO THE VERY STRONG WINDS ALOFT.

PIA  25/27  +3
SPI  27/29  +3
DEC  27/29  +3
CMI  30/31  +3
LWV  32/34  +5

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 12:47 PM CSTSevere Thunderstorm WarningILXSchuyler43 min
Feb 11, 1:27 PM CSTSevere Thunderstorm WarningILXFulton, Knox33 min
Feb 11, 2:17 PM CSTTornado WarningILXScott28 min
Feb 11, 2:26 PM CSTTornado WarningILXMorgan34 min
Feb 11, 2:40 PM CSTSevere Thunderstorm WarningILXCass35 min
Feb 11, 3:34 PM CSTTornado WarningILXTazewell26 min
Feb 11, 3:53 PM CSTTornado WarningILXWoodford37 min
Feb 11, 4:51 PM CSTSevere Thunderstorm WarningILXChampaign39 min
Feb 11, 5:17 PM CSTSevere Thunderstorm WarningILXClay28 min
Feb 11, 5:27 PM CSTSevere Thunderstorm WarningILXClark, Edgar33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.